Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Breast Cancer
Question: Rash on Breast
|soccermoma373 - Fri Sep 12, 2008 11:04 pm||
I am a 35 year old female. I have a bad rash on my right breast and nipple very sore. My throat is also swollen on the right side. Does anyone have a suggestion of what it could be? Also I have been putting topical cream and it will not go away.
|Dr. Safaa Mahmoud - Thu Oct 09, 2008 8:10 pm||
A transient breast rash usually does not indicate an underlying malignancy or a serious condition. To the contrary a persistent breast rash should be properly evaluated.
Common causes include, infections (bacterial,fungal), dermatitis, dry skin and cancer.
Infection (bacterial) is commonly seen during lactation (mastitis) and causes a painful breast. The condition usually resolves with an antibiotics course but if persists, exclusion of malignancy should be done.
Sore throat may be unrelated or indirectly related if a medication you have received is the cause since some medications cause skin rash.
Dermatitis, an inflammation of the skin results from contact with an irritant or allergen. Dermatitis is treated with hydrocortisone cream and avoidance of the allergen.
Fungal infection (candidiasis) usually presents with itchy skin rash under the breast. The condition is treated with local antifugnal therapy.
Rarely, a breast rash is a symptom of inflammatory breast cancer. However, your family history makes exclusion of this cause mandatory.
I advise you to follow up with your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.